MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE
Lot Number 8356915
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The raptor grasping device subject of the reported event was not returned for evaluation.Without the return of the device, a root cause cannot be determined.The device history record (dhr) was reviewed for the subject lot which confirmed the lot was manufactured to specifications.A complaint review was performed and confirmed the reported event to be isolated for the subject lot.The instructions for use states, "actuate the device by moving the slider on the handle back and forth to confirm that the grasping jaws open and close smoothly.If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, misshapen jaws, misaligned jaws, exposed wires) do not use this product and contact your local product specialist.Do not use excessive force on the handle and do not coil the catheter outside of the endoscope.Excessive force or coiling may damage the device or damage the endoscope and may result in accidental injury to the patient or clinician.The following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force.Attempting to pass or open the device in an extremely articulated endoscope.Attempting to actuate the device in an extremely coiled position.Actuating the device when the handle is at an acute angle in relation to the sheath." steris offered in-service training on the proper use and operation of the raptor grasping device and is awaiting a response.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure, the wire on the raptor grasping device "broke" while removing a food bolus.Another raptor grasping device was successfully utilized, and the procedure was completed successfully following a delay.No report of injury.
 
Additional Manufacturer Narrative
Steris offered in-service training on the proper use and operation of the raptor grasping device however, the user facility declined.No additional issues have been reported.

Brand Name
RAPTOR GRASPING DEVICE
Common Device Name
RAPTOR GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19129741
Report Number1528319-2024-00032
Device Sequence Number14623393
Product Code OCZ
UDI-Device Identifier00816765011317
UDI-Public00816765011317
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number8356915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date06/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown